Econometrica: Jul 2013, Volume 81, Issue 4

The Theory of Optimal Delegation With an Application to Tariff Caps
p. 1541-1599

Manuel Amador, Kyle Bagwell

We consider a general representation of the delegation problem, with and without money burning, and provide sufficient and necessary conditions under which an interval allocation is optimal. We also apply our results to the theory of trade agreements among privately informed governments. For both perfect and monopolistic competition settings, we provide conditions under which tariff caps are optimal.

Log In To View Full Content

Supplemental Material

Supplement to "The Theory of Optimal Delegation with an Application to Tariff Caps"

The following appendix collects several results and extensions to the main model.

Read More View PDF